MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH MATRIXMIDFACE SCREWDRIVER BLD W/SPRG HLDG SLV SHRT/79MM HXC

OBERDORF SYNTHES PRODUKTIONS GMBH MATRIXMIDFACE SCREWDRIVER BLD W/SPRG HLDG SLV SHRT/79MM HXC
Catalog Number 03.503.205
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 the patient underwent the surgery with the screws and the screwdriver.During the surgery, the surgeon couldn¿t hold the screw with the screwdriver, and he couldn¿t insert the screw.Eventually, the surgeon couldn't insert the screw completely.The surgery was completed with less than 30 minutes delay.After the surgery, when the surgeon tried to hold other screws with the same screwdriver, he could hold them without any problem.This report is for one (1) matrixmidface screwdriver bld w/sprg hldg slv shrt/79mm hxc.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary visual inspection: the device received in hägendorf site ¿scrdriver shaft matmidf med w/hold-sleev¿ 03.503.205 with lot number 7571942 is in proper conditions.No scratches or signs of heavy use or damage are present on the device.Functional test: functional tests were performed on the device (¿scrdriver shaft matmidf med w/hold-sleev¿ 03.503.205 with lot number 7571942) according to inspection sheet the following functional tests were performed: ¿ self-holding of the spring on the shaft: the device passed the test performed; ¿ manual test on the continuity and locking in the recess.The device passed the test performed; ¿ functional test: safe pick up of the screws using gauges.Since the device analyzed passed all the test performed, the complaint could not be replicated.The screwdriver is properly able to hold the screw.Dimensional inspection: not required per selected investigation flow document/specification review: the following documents were reviewed: ¿ device history record (dhr) ¿ inspection sheet, ¿pa intern multiple 03.503.205/206/-us ¿; ¿ drawing, ¿cruciform screwdriver blade,w/spring¿; ¿ drawing, ¿holding sleeve, short¿.Even if not required per selected investigation flow, in order to perform the investigation, all the documents mentioned above, valid when the device was manufactured, have been analyzed.Summary: according to evidence is not possible to address the final root cause to a manufacturing issue.The manufacturing process was performed according to the reviewed documents and all the functional tests were recorded.Most likely a mishandling of the device could have led to the opening of this complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history part: 03.503.205 lot: 7571942 manufacturing site: hägendorf release to warehouse date: 12 sep 2011 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H11 corrected data d10 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMIDFACE SCREWDRIVER BLD W/SPRG HLDG SLV SHRT/79MM HXC
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10426809
Report Number8030965-2020-06136
Device Sequence Number19487350
Product Code HXX
UDI-Device Identifier07611819978331
UDI-Public07611819978331
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.205
Device Lot Number7571942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1